GREAT NECK – A New York emergency medicine doctor says drugs like the ones that sent 86 people to the hospital at a Boston concert are extremely dangerous and can have disastrous side effects.
Robert Korn, MD, also pointed out that these drugs, like molly and ecstasy, can leave users have severe side effects.
“MDMA, also known as ecstasy and molly, most often causes dehydration and overheating in its users, which in turn can lead to heart and kidney problems and can even cause a hypothermic coma,” says Robert Korn, MD, medical director of acute care services.
The chemical implications of MDMA usage, however, are the more dangerous side effects. Research has shown memory loss among regular users, as well as effects on their mood, aggression, sexual activity, sleep, and sensitivity to pain.
According to Dr. Korn, these effects occur from the “overstimulation of serotonin receptors, which damages these receptors, and ultimately can have a drastic influence on a person’s behavior.”